Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Mar 12, 2015, 9:58 AM CDT for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2015, 9:58 AM CDT (14:58 UTC)
- Expired
- Mar 13, 2015, 5:13 PM CDT
- In force
- 31 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 12, 6:48 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 12, 6:48 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 648 AM CDT THU MAR 12 2015 .AVIATION... EXPECT WIDESPREAD IFR WEATHER TODAY INTO TONIGHT...MAINLY FROM CIGS...RAIN AND FOG. SCATTERED EMBEDDED TSTMS ARE ALSO EXPECTED...SOME WHICH MAY BE STRONG...CAUSING MODERATE TO SEVERE TURBULENCE. NO IMPROVEMENT EXPECTED THROUGH 13/12Z. && .PREV DISCUSSION... /ISSUED 540 AM CDT THU MAR 12 2015/ DISCUSSION... WATER VAPOR LOOP REVEALS STRONG MOISTURE POOL OVER SE TX MOVING NORTH INTO OUR REGION WITH MORE INTENSE CONVECTION INDICATED FARTHER EAST OVER THE N CNTRL GULF TO ALONG THE SE LA/MS COAST. MEANWHILE AT A SFC...LOW REMAINS NEARLY STATIONARY OFF THE LA/TX COAST JUST SOUTH OF SABINE PASS WITH WIDESPREAD SHWRS NOW WELL INTO OUR REGION THIS MORNING IN ADDITION TO A FEW EMBEDDED TSTMS NEAR TOLEDO BEND COUNTRY. EXPECT THE EXPANSION OF SHWRS AND ISOLD TSTMS TO CONTINUE THROUGHOUT TODAY AS THE UPPER TROF LIFTS FARTHER NORTH FROM THE COAST...AND AS THE SFC LOW BEGINS TO MOVE INLAND WITH AN ADVANCING WARM FRONT. THE AXIS OF HEAVY RAINFALL STILL LOOKS TO BE SETTING UP FROM DEEP E TX INTO TO NW LA THIS MORNING AND GRADUALLY FILLING IN ACROSS THE REMAINDER OF N LA AND S AR LATER TODAY THROUGH TONIGHT...PRODUCING 1-3 INCHES OF RAINFALL ALONG AND EAST OF THIS HEAVIER AXIS WITH LESSER AMOUNTS BACK TO THE NORTHWEST FROM SE OK DOWN ACROSS THE UPPER PART OF NE TX. AS FOR THE AREAS WHERE HIGHER AMOUNTS ARE EXPECTED...DECIDED TO FOREGO A FLASH FLOOD WATCH AS 3/6 HOUR GUIDANCE SUGGESTS AMOUNTS LIKELY WILL NOT NECESSITATE A WATCH AT THIS TIME. HOWEVER...SOILS ARE STILL NEAR SATURATION IN SOME AREAS DESPITE THE LAST FEW DRY DAYS SO TYPICAL FLOOD PRONE AREAS WILL BE A CONCERN ONCE AGAIN. RAIN WILL CONTINUE THROUGH MUCH OF FRIDAY BUT WILL BEGIN TO LESSEN IN COVERAGE AND INTENSITY AS THE UPPER TROF AND SFC LOW SHIFT NE INTO THE MID MS VALLEY. IN THE MEANTIME...WE WILL SEE A WEAK COLD FRONT ON THE HEELS OF THE DEPARTING TROF ON SATURDAY WHICH MAY BE ENOUGH TO INITIATE ISOLD TO SCT SHWRS ACROSS THE NRN TWO THIRDS OF THE REGION BUT DO NOT ANTICIPATE MUCH QPF. CLOUDS WILL CONTINUE TO LINGER THROUGH THE REMAINDER OF THE WEEKEND ALTHOUGH A DRIER AND WARMER PATTERN WILL PREVAIL INTO EARLY NEXT WEEK AS UPPER RIDGING WILL TAKE HOLD ACROSS THE REGION. THE NEXT CHANCE FOR RAIN WILL COME LATE TUESDAY INTO WEDNESDAY WITH ANOTHER COLD FRONT ADVANCING SOUTH AND PUSHING OUR TEMPERATURES BACK NEAR OR JUST SLIGHTLY BELOW SEASONAL AVERAGES. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 60 67 53 / 100 70 40 20 MLU 70 62 71 53 / 100 80 60 20 DEQ 60 55 66 53 / 90 70 40 30 TXK 60 56 66 53 / 90 70 60 20 ELD 63 60 69 54 / 100 80 60 30 TYR 60 54 66 51 / 90 40 30 10 GGG 62 57 67 51 / 90 50 30 10 LFK 65 56 68 52 / 90 50 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 12, 6:25 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CDT THU MAR 12 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-149>153-165>167-122330- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 625 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS WELL. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY SATURATED SOILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. OKZ077-TXZ096-108>111-124-125-136-137-122330- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG- 625 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS WILL PRODUCE RAINFALL AMOUNTS OF NEAR ONE INCH OR LESS THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS WELL. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Local storm report, Mar 12, 7:06 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 4 SE STONEWALL 32.23N 93.77W
03/12/2015 DE SOTO LA LAW ENFORCEMENT
DE SOTO PARISH SHERIFF OFFICE REPORTS FLASH FLOODING ON
RED BLUFF ROAD...JUST EAST OF JESSIE LATIN ROAD
INTERSECTION. ROAD IS IMPAASSABLE AND IS COVERED WITH
LOGS AND DEBRIS.
&&
EVENT NUMBER SHV1500249
20Local storm report, Mar 12, 7:54 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 8 NNW CONVERSE 31.89N 93.73W
03/12/2015 DE SOTO LA LAW ENFORCEMENT
DE SOTO PARISH SHERIFF REPORTS THAT THE INTERSECTION OF
W.P.A ROAD AND WALKER ROAD WAS COMPLETELY UNDER WATER.
&&
EVENT NUMBER SHV1500250
20Local storm report, Mar 12, 8:52 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/12/2015 CADDO LA BROADCAST MEDIA
WIDESPREAD REPORTS OF STREET FLOODING THROUGHOUT THE
CITY VIA SOCIAL MEDIA.
&&
EVENT NUMBER SHV1500252
20Local storm report, Mar 12, 9:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
03/12/2015 BOSSIER LA BROADCAST MEDIA
WIDESPREAD REPORTS OF STREET FLOODING THROUGHTOUT THE
CITY VIA SOCIAL MEDIA.
&&
EVENT NUMBER SHV1500252
20Local storm report, Mar 12, 9:37 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/12/2015 CADDO LA BROADCAST MEDIA
BROADCAST MEDIA REPORTS 20 STALLED VEHICLES ON YOUREE
DRIVE FROM THE INTERSECTIONS OF SOUTHFIELD ROAD TO
STONER AVENUE.
&&
EVENT NUMBER SHV1500254
20Local storm report, Mar 12, 9:39 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/12/2015 CADDO LA BROADCAST MEDIA
BROADCAST MEDIA REPORTS 20 STALLED VEHICLES ON YOUREE
DRIVE FROM THE INTERSECTIONS OF SOUTHFIELD ROAD TO
STONER AVENUE.
&&
EVENT NUMBER SHV1500255
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:52 AM CDT | Flash Flood Warning | SHV | Cass, Harrison, Marion, Panola | 4 hr |
| Mar 12, 5:57 AM CDT | Areal Flood Advisory | SHV | De Soto, Sabine | 63 min |
| Mar 12, 6:40 AM CDT | Flash Flood Warning | SHV | De Soto | 95 min |
| Mar 12, 7:12 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 2 hr |
| Mar 12, 1:52 PM CDT | River Flood Warning | SHV | Bossier | 7 days |
| Mar 12, 2:29 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 4 hr |
Nearby
Flash Flood Watches in Texas, 2015Flash Flood Watches in Louisiana, 2015Flash Flood Watches in Arkansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.